Lots of women that are taking oral contraceptives are very pleased to avoid unintended pregnancy but are blaming oral contraceptives for excess weight and fluid retention concurrently. Well, it is the undeniable proven fact that pills do cause weight problems in some women although not necessarily be the prime cause for all women.
The recent studies taken on low-dose (low estrogen) pills have indicated the nominal change. Additional few pounds while taking pills could be possible in few however, not necessarily attend alarming situation. Analysts have remarked that 5-10% women adding few pounds while they take pills but there is similar number of women who are gaining weight but not on pills whatsoever. Excess weight could be as a result of fluid retention within the body (occurs apart from the pills) and fat deposition.
Just how much weight gain could be possible on birth control pills?
It is usually argued that oral contraceptives, specially higher dose of 경구피임약 (more than 30 mcgm), cause more weight than birth control injection like Depo Provera. Reports have revealed that women using high dose pills have a tendency to gain 5.3 lb in a year when compared with women who take Depo Provera as contraception and gaining 6.6 lb (2.2 kg) in a year’s time. However, analysts have further learned that only 7% women who were taking pills got more than 10% of they bodyweight. But women that were taking shots for Depo Provera, 25% of these gained a lot more than 10% of the weight. Should you compare 5.3 lb weight as a result of pills with 6.6 lb weight gained due to birth control injection, you will recognize that not just women that are saved to birth control pills get lesser weight in a year than birth control injection method but also at lesser risk of putting on weight.
Moreover, the majority of the recent surveys on lower estrogen hormone based pills (30 mcgm or less) have demostrated weight reduction or no change, if continued to consider to get a year.
But birth control pills could cause fluid retention, isn’t it true?
It could not really denied that pills containing high doses of estrogen might cause fluid retention in your body, specially when the pill has 50 mcgm estrogen or maybe more. How it happens? Well, high doses of estrogen stimulate kidney-substances like renin-angiotensin, which is mainly responsible for water retention that again causes sodium (salt) retention that ultimately causes the weight gain. Studies on different levels of estrogen based pills revealed that pills having under 20 mcgm estrogen shed extra pounds, 30 mcgm pills make no difference in the weight or nominal loss in weight whereas 50 mcgm pills cause fluid retention and putting on weight.
In case you are on birth control pill and experiencing more than 5% of the body weight gain in a year, it may be because of your body’s response to insulin resistance or abnormal glucose metabolism. You have to talk to your healthcare professional to adopt low carbohydrate diet because high amount of sugar in every meal will offset your unwanted weight control efforts.
Besides, low estrogen, what other types of birth control pills can impact on weight?The combined pills containing desogestrel kind of progestin and low dose of estrogen would cause almost no weight ioxcrm when compared to pills containing norethindrone (like Ortho Novum 7/7/7®). This is possibly because of specific progestin mainly due to lesser insulin resistance. Low estrogen can be found in the birth control pills like Alesse, Loestrin Fe, Mircette etc. If you are experiencing putting on weight or fluid retention symptoms from your present oral contraceptives, you are able to consult your doctor or doctor to find out which birth control pills are suitable for you.
You may even visit us to consider the comparative study of the different degree of hormones found in various birth control pills. The above article is made for general info on putting on weight and fluid retention problems connected with birth control pills and really should not be taken as medical health advice. When it is so, please speak to your doctor or physician for treatment purpose.